• does chemo get easier or worse after each round??/

    Asked by bcsucks2012 on Wednesday, July 25, 2012

    does chemo get easier or worse after each round??/

    11 Answers from the Community

    11 answers
    • Paprika's Avatar

      I found chemo got better, as I knew what to expect. Also, I was more forgiving to myself to take a more time off when I was starting to get tired. OK, fingernails and toenails got more and more purple-but I just took that as a good sign that the chemo was reaching every part of my body! Now don't have to worry about breast cancer popping up in my toes! Taste buds may die off (i lost my sweet taste, then later my salty taste). It's been 5 weeks post-chemo and my salty ones are just beginning to re-surface. Still don't have sweet taste yet, but my thighs thank me (no cake or cookies!) How are you doing?

      over 4 years ago
    • Lirasgirl33's Avatar

      If you are asking whether the side effects get worse, from my experience, yes. The body has been exposed to more amounts of chemo so more side effects start coming up. Most side effects are manageable however. As with all treatment though, types of side effects and severity vary from person to person. I prepared myself for the worst, researched how to manage side effects, read up side effects of chemo drugs that I would be receiving. Kinda scary to be honest. Then I made the mental decision to take it one day at a time armed with as much knowledge possible. Maintaining a good diet and positive attitude helped a LOT. Sending healthy thoughts and well wishes your way.

      over 4 years ago
    • bcsucks2012's Avatar

      Thank you ladies for your responses ... I had my first chemo AC last Wednesday and I am still feeling like poo I have 3 more to go and was wondering what was in store for me ... so far I have had bad nausea, dizzy spells, and my mouth taste like poo ... just wondering if that was going to last the whole time or get better .. guess it really does just depend on the person since for you two it was different ... I appreciate any more hints and tips you could give me to make it though this time ...

      over 4 years ago
    • Lirasgirl33's Avatar

      I have experienced all three of the side effects you're going through. I originally started chemo Cisplatin and this did not give me dizzy spells, but once they added the Gemcitabine, I did. One thing that helped a lot was drinking a lot of liquids and just getting rest, taking a nap. I myself never really liked drinking water prior to treatment and even during treatment it has been a bit hard to do. Especially when I had the bad taste in my mouth. It seemed the flavorless taste of water would just enhance the horrible taste in my mouth. I would end up adding a bit of lime or a bit of orange juice....pretty much anything that would give water a slightly different taste so I could drink it. I made sure to brush my teeth after every meal, even after snacking. I used Altoid mints every now and then as well. Now for the nausea I had a whole bunch of meds. I would take one, if I still felt nauseous, I added another, and another, and another.....as needed of course. Some days were worst than others, but overall the meds really helped. I also had ginger ale, ginger candy (the type you suck on), and sometimes I drank a bit of ginger tea. Those helped too. Also just getting up and keeping myself busy doing small chores, reading, or listening to music would help as it would distract me from all the ICKY feelings. It was a mental fight I tell ya! :) But you just gotta tell your body NO, when all your legs want to do is take you running straight to our pal the toilet. LOL Hope some of this helps. Any other questions feel free to ask. Sending hugs your way.

      over 4 years ago
    • nancyjac's Avatar

      Physically it might get a little worse, since some side effects like fatigue tend to be cumulative. Psychologically I think it gets easier because you know what to expect, when it will hit, how long it will last..

      over 4 years ago
    • PinkD's Avatar

      For me it definitely got worse each time. I was more nauseous with each treatment and 2 days after the last one I felt horrible--every cell in my body hurt! I'm so grateful for the anti-nausea meds because I never threw up. Since the A/C treatments were every 2 weeks, I'd just get back to feeling normal and then it would be time for another one, so I'd start psyching myself out about it--don't do that =) Taste alteration got progressively worse. The good news is that this, too, shall pass! I kept telling myself that I didn't have to do this for the rest of my life--there was an end in sight and I needed to keep my eye on that prize rather than how poopy I happened to feel at the moment.

      over 4 years ago
    • Nancebeth's Avatar

      For me it has gotten worse each time, but I am working and still going about my business in a relatively normal way. I had a tone of side effects through the whole experience but the fatigue and hair loss has gotten worse as the treatments go on. Only 2 sessions left to go for me, so hopefully I will soon be able to taste food normally again!

      over 4 years ago
    • Cindy's Avatar

      My side affects got worse each round since the effects were cumulative specifically the fatigue, lowered White Blood Cell Count and peripheral neuropathy. I had problem with the dizziness for my first 2 or 3 times but I noticed that the dizziness started right after one of the drugs they gave me before they even started the chemo. I asked what the purpose of that drug was and they said it was to calm me down. I told them I did not want that drug anymore. So, I did not have that side affect after that.

      over 4 years ago
    • kashcra's Avatar

      In my experience it got worse as the chemo built up in my system. Stay hydrated! It really helps. Propel water works good if you are like me and do not like Gatorade. It took me 4 weeks to get over the worst of the side effects,after chemo treatment ended.

      about 4 years ago
    • sharmane's Avatar

      All this information is really helpful - i have had one round of chemo and i think it went really well mainly fatigue... i have 6 more to go and the next round is different drugs so i am trying to prepare myself and really hoping it goes as smoothly as the first round. the worst of it all is i have to be admitted to the hospital for the week each time and i hate hospitals. i really just wish i could have a more comfortable atmosphere.

      over 2 years ago
    • Tinnieval's Avatar

      Hello I found that everyone is different when I went in some did very poorly and some seemed like they weren't even ill. My dr gave me pills and other stuff before each chemotherapy so the nausea but the stuff is serious. Most of the time I lived off ice pops, ensure, and perria water.well dear we are here to help but at the same time we might fighten you. There are so many side effects. If you get sours in your mouth ask for the mouth wash right away at my hospital it was called magic wash it will help alot.many prayers for ya :)

      over 2 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.